MAUDE Adverse Event Report: ZOLL CIRCULATION INC AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION INC AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Dissection (2491)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zoll autopuls platform in complaint will not be returned for investigation.A supplemental report will be filed if the product is returned and investigation has been completed.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr in cases of clinical death.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions.In this case, the autopulse platform was used on (b)(6) years old male with cardiac arrest due to pulmonary embolism during the transport to the hospital.The manual cpr was performed by the responding agency for an unknown length of time prior to use of autopulse.The platform performed compressions between 90 and 120 minutes during the patient transport (100 km) to the hospital.The rosc was not achieved and the patient expired.The ct scan confirmed the cause of the death was a pulmonary embolism.During the patient autopsy, the aortic b-dissection was discovered.Based on available information, the event of pulmonary embolism and aortic b-dissection were the preexisting medical conditions.The patients' outcome was not negatively impacted by performing compressions through autopulse.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital, and even fewer patients survive after 24 hours (nichol, nejm, 2015).In the united states, survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was 10.6% for patients of any age.Of the bystander-witnessed out-of-hospital cardiac arrests in 2011, 31.4% of victims survived to hospital discharge (mozaffarian, circulation, 2016).Death is an expected outcome for ohca.
 
Event or Problem Description
A (b)(6) years old male went into cardiac arrest due to pulmonary embolism.The manual cpr was performed by the responding agency for an unknown length of time prior to use of autopulse.The platform performed compressions between 90 and 120 minutes during the patient transport (100 km) to the hospital.The rosc was not achieved and the patient expired.The ct scan confirmed the cause of the death was a pulmonary embolism.During the patient autopsy, the aortic b-dissection was discovered.The information related to the preexisting medical conditions of the patient was not provided.According to the doctor, the patient death was not attributed to the device.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood avenue
san jose CA 95131
MDR Report Key8533515
Report Number3010617000-2019-00311
Device Sequence Number1278300
Product Code DRM
UDI-Device Identifier00849111000178
UDI-Public00849111000178
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-20
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR